Generalized analytic functions in 3d stokes flows

M. Zabarankin, P. Krokhmal

Research output: Contribution to journalArticle

20 Scopus citations

Abstract

A class of generalized analytic functions, defined by a special case of the Carleman system that arises in three-dimensional asymmetric problems of hydrodynamics of Stokes flows, stationary electromagnetic fields in conductive materials, etc., has been considered. Hilbert formulae, establishing relationships between the real and imaginary parts of a generalized analytic function from this class, have been derived for the domains exterior to the contour of bi-spheres and torus in the meridional cross-section plane. This special case of the Carleman system has been reduced to an infinite three-diagonal system of algebraic equations with respect to the coefficients in series representations of the real and imaginary parts. For torus, the system has been solved by means of the Fourier transform, while for bi-spheres, it has been solved by an algebraic method. As examples, analytical expressions for the pressure in the problems of the steady axially symmetric motion of rigid bi-spheres and torus in a Stokes fluid have been derived based on the corresponding Hilbert formulae.

Original languageEnglish (US)
Pages (from-to)99-123
Number of pages25
JournalQuarterly Journal of Mechanics and Applied Mathematics
Volume60
Issue number2
DOIs
StatePublished - Mar 30 2007

    Fingerprint

ASJC Scopus subject areas

  • Condensed Matter Physics
  • Mechanics of Materials
  • Mechanical Engineering
  • Applied Mathematics

Cite this